Alert archive / Michigan / Wind Advisories in 2024
Wind Advisory 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Oct 29, 2024, 3:30 AM EDT for 5 counties in Michigan. It took effect at Oct 29, 2024, 10:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2024, 3:30 AM EDT (07:30 UTC)
- In effect from
- Oct 29, 2024, 10:00 AM EDT
- Expired
- Oct 29, 2024, 3:51 PM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 69 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404 WWUS73 KGRR 290730 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 330 AM EDT Tue Oct 29 2024 MIZ037-043-050-056-064-291800- /O.NEW.KGRR.WI.Y.0004.241029T1400Z-241029T2200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan- Including the cities of Hart, Holland, Ludington, Grand Haven, Muskegon, and Jenison 330 AM EDT Tue Oct 29 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Allegan, Ottawa, Muskegon, Oceana, and Mason Counties. * WHEN...From 10 AM this morning to 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ CAS
2 follow-up statements
789 WWUS73 KGRR 291444 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1044 AM EDT Tue Oct 29 2024 MIZ037-043-050-056-064-292200- /O.CON.KGRR.WI.Y.0004.000000T0000Z-241029T2200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan- Including the cities of Ludington, Holland, Muskegon, Grand Haven, Hart, and Jenison 1044 AM EDT Tue Oct 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Allegan, Ottawa, Mason, Muskegon, and Oceana Counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ RAH
958 WWUS73 KGRR 291951 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 351 PM EDT Tue Oct 29 2024 MIZ037-043-050-056-064-292100- /O.CAN.KGRR.WI.Y.0004.000000T0000Z-241029T2200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan- Including the cities of Ludington, Holland, Muskegon, Grand Haven, Hart, and Jenison 351 PM EDT Tue Oct 29 2024 ...WIND ADVISORY IS CANCELLED... Although higher gusts are no longer expected today, southwest gusts of 30 to 35 mph continue through tonight. $$ RAH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 29, 1:50 AM EDT, 1 hour 40 minutes earlier. Its key messages:
- Showers/Storms Late Tonight
- Record Warmth and Blustery Tue-Wed
- Break in Precipitation Thursday (Halloween) Evening
- Increasing Precipitation Potential Early Next Week
Area forecast discussion, Oct 29, 1:50 AM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
150 AM EDT Tue Oct 29 2024
.KEY MESSAGES...
- Showers/Storms Late Tonight
- Record Warmth and Blustery Tue-Wed
- Break in Precipitation Thursday (Halloween) Evening
- Increasing Precipitation Potential Early Next Week
&&
.DISCUSSION...
Issued at 330 PM EDT Mon Oct 28 2024
- Showers and Storms Late Tonight
Even though the upper level ridge remains over the area, positive
vorticity advection will filter in this evening helping to
increase cloud cover over the area. Warm air advection and the
850 mb low level jet will provide an additional source of lift and
more importantly moisture. Precipitable water values currently
below 0.5 inch will increase to 1.5 inches late tonight. With
these ingredients along with a couple hundred J/kg of CAPE we
should see scattered showers and thunderstorms develop around
midnight and move to the northeast with the warm front. Rain
clears the area around dawn Tuesday. Little to no rain is expected
in far southwest Michigan, but toward Central Lower around a
quarter of an inch is possible with locally higher amounts.
- Record Warmth and Blustery Tue-Wed
Subsidence aloft within the ridge behind the warm front will keep
us dry and warm. 925 mb temperatures around 17 C and mixing with
the gusty southwest winds will help temperatures climb into the
mid to upper 70s for most with some potentially reaching the low
80s. Check the climate section below for the current records.
Gusty winds aloft will also mix down to the surface with gusts
mainly in the 30 to 35 mph range with isolated gusts to 40. Areas
along the lakeshore could see gusts up to 45 mph Tuesday morning
and again on Wednesday. Dew points in the 50s will aid in
mitigating the fire weather threat, but any location that has dry
fuels and strong winds can still be prone to fire spread.
- Break in Precipitation Thursday (Halloween) Evening
Late Wednesday to early Thursday (Halloween) a trailing cold front
will draw a line of showers through Lower Michigan. Elevated
instability along with a 50 to 60 knot low level jet will support
some embedded thunder. As the front sweeps through from west to east
temps will fall, though some areas further east may still hit
diurnal peak temps in the low to mid 60s before the arrival of the
front. Winds will remain breezy with the passage of the front, with
gusts to 35 to 45 mph looking likely during the first half of the
day.
Consensus in ensemble guidance gives confidence to the potential for
a mostly dry Thursday evening. Breezy morning winds will be steadily
on the decline into the afternoon and evening, down to 10 to 15 mph
with gusts to 20 to 30 mph by 8pm and mainly from the west.
- Increasing Precipitation Potential Early Next Week
Following the passage of the front, shift to northwest flow will
trigger a few pockets of lake effect rain showers through Friday
morning. Cooler, more seasonably normal air lasts into the end of
the week. High pressure moves in Friday and quickly stifles any
lingering lake effect rain. Dry conditons last through Saturday,
then ensemble guidance narrows in on Sunday to Tuesday as the next
window for precipitation as another trailing cold front and
associated low pressure system sweep through the Great Lakes Region.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 150 AM EDT Tue Oct 29 2024
Area of showers and thunderstorms will be moving across Lower
Michigan through about 10Z with lightning and brief heavy
downpours lowering visbys to 3 to 5 miles at times although VFR
should prevail overall. LLWS will continue through this evening.
Southwest surface winds will gust over 30 knots at times today.
&&
.MARINE...
Issued at 330 PM EDT Mon Oct 28 2024
Winds become southwesterly overnight into Tuesday morning with
gales likely after daybreak. These southwest winds will continue
into Wednesday causing waves to build to around 6 to 12 feet with
the highest waves between Holland and Little Sable. Gales could
extend into Thursday before the front passes, but confidence is
not high at this time. The is expected to move through Thursday
afternoon with gusty northwest winds continuing until Friday.
&&
.CLIMATE...
Issued at 345 AM EDT Mon Oct 28 2024
- October 29 Record Highs:
Grand Rapids...77 (1901)
Lansing........76 (1999)
Muskegon.......74 (1896)
Holland........76 (1922, 1999)
Kalamazoo......77 (1999)
Battle Creek...77 (1999)
- October 30 Record Warm Lows:
Grand Rapids...58 (1901, 1974)
Lansing........59 (1974)
Muskegon.......59 (1901)
Holland........57 (1946, 1999)
Kalamazoo......63 (1946)
Battle Creek...59 (1900)
- October 30 Record Highs:
Grand Rapids...79 (1950)
Lansing........77 (1950, 1971)
Muskegon.......75 (1971)
Holland........77 (1948, 1971)
Kalamazoo......82 (1950)
Battle Creek...78 (1950)
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 8 AM EDT this morning for LMZ844>849.
Gale Warning from 8 AM this morning to 5 PM EDT Wednesday for
LMZ844>849.
&&
DISCUSSION...Thielke/RAH
AVIATION...Ostuno
MARINE...RAH
CLIMATE...CASHazardous weather outlook, Oct 28, 3:33 PM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 333 PM EDT Mon Oct 28 2024 MIZ037>040-043>046-050>052-056>059-064>067-071>074-291945- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 333 PM EDT Mon Oct 28 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible late tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds gusting 30 to 40 mph are likely Tuesday and Wednesday. Gusts around 45 mph are possible in some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-291945- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 333 PM EDT Mon Oct 28 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Winds and waves on Lake Michigan will become increasingly hazardous for small craft, particularly near and north of Grand Haven. Hazardous conditions will develop farther south tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hazardous waves are likely through Thursday. Gale force wind gusts are possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Michigan, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.